Kentucky, 2005Flood in Kentucky, March 29 to 31, 2005
March 29 to 31, 2005 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 3:31 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 29, 3:31 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
331 AM CST TUE MAR 29 2005
.SHORT TERM DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES WEDNESDAY THROUGH EARLY
FRIDAY NIGHT.
INCREASING SOUTHWEST WINDS WILL PROVIDE A SIGNIFICANT WARM UP AND
INCREASING DEW POINTS TODAY THROUGH WEDNESDAY. A LOW PRESSURE
SYSTEM WILL SLIDE FROM THE CENTRAL PLAINS EARLY WEDNESDAY INTO THE
GREAT LAKES REGION BY 12Z THURSDAY. CONTINUED SLIGHT CHANCE POPS
FOR NORTHERN COUNTIES ON WEDNESDAY...THEN LOW CHANCE ACROSS ENTIRE
AREA WEDNESDAY NIGHT.
MAIN STORY WILL BE THE LOW PRESSURE SYSTEM SLIDING FROM THE SOUTHERN
PLAINS LATE THURSDAY NORTHEAST TO THE CENTRAL APPALACHIANS BY MIDDAY
FRIDAY. GFS IS A LITTLE FASTER AND FARTHER SOUTH THAN THE ETA. THE
PREVIOUS ECMWF RUN MATCHES UP DECENT WITH THE LATEST GFS RUN...AND
WILL LEAN TOWARD THE GFS SOLUTION. CONTINUED LOW CHANCE POPS FOR
THURSDAY MORNING...THEN BETTER CHANCES SPREAD NORTHWARD THURSDAY
AFTERNOON AND ESPECIALLY THURSDAY NIGHT INTO EARLY FRIDAY AS THE
SURFACE LOW SLIDES JUST SOUTH AND SOUTHEAST OF THE QUAD STATE
REGION. INCREASED POPS FOR SOUTHEAST PORTIONS OF THE FORECAST AREA
TO LIKELY WITH GFS SHOWING SIGNIFICANT QPF ACROSS THESE LOCATIONS.
RAIN WILL TAPER OFF FROM WEST TO EAST FRIDAY. CONTINUED SLIGHT
CHANCE POPS FOR EASTERN COUNTIES INTO EARLY FRIDAY NIGHT DUE TO
MODELS TRENDING JUST A LITTLE SLOWER AND PREFERRING
CONSISTENCY.
MAV/MET TEMP GUIDANCE IN GOOD AGREEMENT FOR TODAY AND TONIGHT...AND
STAYED NEAR GUIDANCE NUMBERS. USED A BLEND FOR WEDNESDAY AND
WEDNESDAY NIGHT...THEN STAYED BELOW GUIDANCE ON THURSDAY WITH
EXPECTED CLOUDS AND PRECIP.
.LONG TERM DISCUSSION...
HIGH PRESSURE BUILDS TO OUR SOUTH FOR THE WEEKEND. DRY CONDITIONS
AND WARMING TEMPS WILL MAKE FOR A GREAT WEEKEND. MADE SOME TEMP
CHANGES...BUT OVERALL THEY WERE MINOR AND MOSTLY FOR BLENDING
PURPOSES. GFS SHOWS A WARM FRONT LIFTING ACROSS THE REGION ON
MONDAY...SO JUST INCREASED CLOUDS FOR NOW.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
RST
Hazardous weather outlook, Mar 29, 4:13 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
413 AM CST TUE MAR 29 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-301100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO...
PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
413 AM CST TUE MAR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE DAY
THURSDAY ALONG AND SOUTH OF A LINE FROM VAN BUREN MISSOURI...TO
SIKESTON...TO MAYFIELD KENTUCKY...TO GOLDEN POND. RIGHT NOW...THE
MAIN HAZARDS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS
LATE WEDNESDAY NIGHT INTO THURSDAY. A WARM FRONT WILL EXTEND INTO
THE TENNESSEE VALLEY...AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE
FRONT AND AHEAD OF THE LOW LATE WEDNESDAY NIGHT INTO THURSDAY. THE
EXACT TRACK OF THE LOW IS STILL IN QUESTION...AND ITS PATH WILL
GREATLY IMPACT THE POSSIBILITY OF SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY ACROSS SOUTHERN
PORTIONS OF THE QUAD STATE REGION.
RST
Flood, Muhlenberg
- When
- March 29, 8:00 AM CST to March 31, 6:00 PM CST
- Where
- Muhlenberg forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.617, -84.817
The Green River rose above flood stage for a few days. The flooding was minor, primarily affecting bottomland fields and woodlands. At the river gage at the Paradise Fossil Plant in Muhlenberg County, the river crested at 381.6 feet on March 30. Flood stage there is 380 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, March 29, 2005$100,000 · 1 event
- Flood in New York, March 29, 2005$100,000 · 1 event
- High Wind in New Mexico, March 29, 2005$55,000 · 50 kt wind · 2 events
- Hail in Nebraska, March 29, 2005$19,000 · 1.75 in hail · 16 events
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442050.